Skip to Content

Cymbalta - I have been taking 30 mg for 3 weeks now how hard would it be to stop?

Responses (4)

Srr1111 7 Mar 2017

That's very dependent upon each person's body. If you typically have a tough time coming off medication, then you should be ready for some discomfort and try to take the process more slowly. If you never seem to have trouble (which those of us with fibromyalgia aren't usually in this group unfortunately) then you likely won't--especially considering the short time period you have been on it.

No matter how you choose to come off a medication, your pharmacist (especially if locally owned) is knowledgeable regarding foods or supplements you may want to add to your diet or may want to avoid. It's always worth asking their advice on coming off each medication in my opinion.

I took Cymbalta and had negative side effects while on it and about the same level of negative, though some were different, side effects when I came off of it. My doctor also started me on an alternative medication when my Cymbalta was at a safe level to do so and that can be helpful if it's an option. Best wishes!

Fishgal47 7 Mar 2017

Thank you Srr1111
I think I'm going to try the taking 1 30 mg every other day for 4 days, then move to 1 every 3 days then then off. it has been the worse I have been on far as the side effects go. But it has really helped my depression more than anything I have tried. I know there has to be something better. Haven't slept good in days and the Pain is horrible.

Srr1111 7 Mar 2017

Sounds like a reasonable plan! Sleep deprivation makes everything worse. I hope things settle with your symptoms soon.

Healthy88 7 Mar 2017

I believe Cymbalta is one of the hardest to come off of. You may want to look up Cymbalta Withdrawal Syndrome. I would definitely ask your Dr how they suggest you tapper off of it. If it is helping with your depression, is there a lower dose you could try first, before quitting, to see if it might still help with your depression while giving you less or no side effects?

dianne8149 7 Mar 2017

Hi i have been on cymbalta for 5 years. At first i had terrible side effects but gradually i started to feel better and the side effects became less so sometimes it takes a while for your body to adjust to a new medication. Speak to your dr before going off your medication and discuss how to withdraw safely to minimise any side effects. Good luck Dianne.

stein1864 9 Mar 2017

Hi, Im sorry to hear that but i tried this drug for almost 2 weeks and when i had to stop i ended up vomiting for two weeks. Apparently some people develop kinds of allergic reactions to it which caused some mild but harmless lumps in my liver. however after 2 weeks the effects will wear out.

stein1864 9 Mar 2017

Please disregard this reply, as i wrote this to show my friend by demonstrate how easy it is to give fake replies that she shouldnt feel depressed anymore from reading the side effects of her meds.
Sorry for the scare

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions